Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
|DYLANSMOM - Sun Oct 03, 2004 10:30 pm||
MY 3 YROLD HAD A SIEZURE WAS TAKEN TO A SMALL ER. WAS THERE FROM 636 AM UNTILL 10.19 IN WHICH HE DIED FROM CARDIAC ARREST.
THEY WERE GIVING HIM VALIUM IV. HE RECIEVED A TOTAL OF 30 MG.
HE RECIEVED 5 AT 8.40 AND THEN ANOTHER 5 AT 850 ONLY TEN MINUTES APART. 20 MINUTES LATER HE STARTED GOING INTO CA.
HE PASSED AT 1019. I don't UINDERSTAND WHAT HAPPENED.
CAN SOMEONE PLEASE TELL ME IF HE MIGHT HAVE GOTTEN TO MUCH VALIUM OR WILL THE SEZIURE CAUSE THIS TO HAPPEN. PLEASE HELP
|Dr. Yasser Mokhtar - Thu Oct 14, 2004 9:44 am||
My sympathies for your loss.
Was Dylan seizing all the time that he was in the er? Was he given any other medications in addition to the valium?
i was not familiar with the dose of valium in children, so i looked it up and the maximum dose for children from 6 months to 5 years is mentioned to be 5 mg in cases of status epilepticus (continuous seizures).
Too much valium can cause cardiovascular collapse and respiratory depression. There is an antidote to valium but it is contraindicated in cases of seizures because it can seizures.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.